Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Large sets of zero analytic capacity

Authors: John Garnett and Stan Yoshinobu
Journal: Proc. Amer. Math. Soc. 129 (2001), 3543-3548
MSC (2000): Primary 30C20, 28A75
Published electronically: June 13, 2001
MathSciNet review: 1860486
Full-text PDF

Abstract | References | Similar Articles | Additional Information


We prove that certain Cantor sets with non-sigma-finite one- dimensional Hausdorff measure have zero analytic capacity.

References [Enhancements On Off] (What's this?)

  • [C90] M. Christ, Lectures on Singular Integral Operators, Regional Conference Series in Mathematics 77, American Mathematical Society 1990. MR 92f:42021
  • [E98] V. Ya. Eiderman, Hausdorff Measure and capacity associated with Cauchy potentials, Translated in Math. Notes (Mat. Zametki.) 1998. MR 99m:28015
  • [G70] J. Garnett, Positive length but zero analytic capacity, Proc. A.M.S. 24 (1970), 696-699. MR 43:2203
  • [G72] J. Garnett, Analytic Capacity and Measure, Lecture Notes in Math. 297, Springer-Verlag, 1972. MR 56:12257
  • [I84] L. D. Ivanov, On sets of analytic capacity zero, Linear and Complex Analysis Problem Book 3, Part II (V.P, Havin, S.V. Kruschev, N.K. Nikolski, ed.) Lecture Notes in Math. 1043, Springer-Verlag, (1984), 498-501. MR 85k:46001
  • [J89] P. W. Jones, Square functions, Cauchy integrals, analytic capacity and harmonic measure, Harmonic Analysis and Partial Differential Equations (J. Garcia-Cuerva, ed.), Lecture Notes in Math. 1384, Springer-Verlag, (1989), pp. 24-68. MR 91b:42032
  • [M96] P. Mattila, On the analytic capacity and curvature of some Cantor sets with non-$\sigma$-finite length, Publ. Math. 40 (1996), 195-204. MR 97d:30052
  • [MMV96] P. Mattila, M. S. Melnikov and J. Verdera, The Cauchy integral, analytic capacity and uniform rectifiability, Ann. of Math. 144 (1996), 127-136. MR 97k:31004
  • [Me95] M. S. Melnikov, Analytic Capacity: Discrete Approach and curvature of measure, Math. Sb. 186 (1995), 827-846. MR 96f:30020

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30C20, 28A75

Retrieve articles in all journals with MSC (2000): 30C20, 28A75

Additional Information

John Garnett
Affiliation: Department of Mathematics, University of California at Los Angeles, Los Angeles, California 90095

Stan Yoshinobu
Affiliation: Department of Mathematics, University of Arizona, Tucson, Arizona 85721

Received by editor(s): April 7, 2000
Published electronically: June 13, 2001
Additional Notes: The authors were supported in part by NSF Grant DMS-0070782.
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society